Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 362, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2016, 4:05 PM CDT for Madison County, Mississippi. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2016, 4:05 PM CDT (21:05 UTC)
- Expired
- Aug 5, 2016, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 24 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:10 PM CDT | TSTM WND DMG | 2 Ese Canton, MS | TREE DOWN ALONG GLENFIELD RD AND NUMEROUS OTHER LARGE LIMBS DOWN. |
| Aug 5, 4:15 PM CDT | TSTM WND DMG | 5 Ese Canton, MS | A UTILITY LINE WAS DOWNED ALONG DAMPEER RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698
WUUS54 KJAN 052105
SVRJAN
MSC089-052145-
/O.NEW.KJAN.SV.W.0362.160805T2105Z-160805T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT FRI AUG 5 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CANTON...
MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JACKSON...MADISON...RIDGELAND...CANTON...ANNANDALE AND GLUCKSTADT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3251 8994 3249 8996 3250 8998 3249 8999
3248 9002 3244 9004 3244 9007 3243 9007
3241 9010 3242 9024 3248 9024 3267 9008
3261 8988
TIME...MOT...LOC 2105Z 020DEG 10KT 3258 9001
HAIL...<.75IN
WIND...60MPH
$$
CME1 follow-up statement
873
WWUS54 KJAN 052121
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT FRI AUG 5 2016
MSC089-052145-
/O.CON.KJAN.SV.W.0362.000000T0000Z-160805T2145Z/
MADISON MS-
421 PM CDT FRI AUG 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTH CENTRAL MADISON COUNTY...
AT 421 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
GLUCKSTADT...OR NEAR MADISON...MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSON...MADISON...RIDGELAND...CANTON AND GLUCKSTADT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3251 8994 3249 8996 3250 8998 3249 8999
3248 9002 3244 9004 3244 9007 3243 9007
3241 9010 3242 9020 3247 9021 3259 9009
3255 8992
TIME...MOT...LOC 2121Z 025DEG 14KT 3250 9006
HAIL...<.75IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 10:25 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Aug 5, 10:25 AM CDT, 5 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1025 AM CDT FRI AUG 5 2016
.UPDATE...
No major changes needed for going forecast. A shortwave trough
rounding the ridge of high pressure today should enhance lift across
the region and aid in thunderstorm development during afternoon
heating. Dangerous heat conditions will develop again today as temps
and humidity combine to produce heat index values in the 105 to 110
degree and above range. Peak values around 110 to 115 degrees are
expected across the Delta, where an Excessive Heat Warning is in
effect until 8 PM. Model forecast soundings and modified 12Z
soundings indicate around 3000-3500 J/kg of SBCAPE will be possible
across the area this afternoon. Modest mid-level lapse rates may help
to limit widespread severe weather chances, but drier air in the mid
levels and good mixing in the low levels will promote the chance for
strong to severe wind gusts with the stronger storms once again
today. Weak steering flow should push storms generally to the south,
with some convergence along the sea breeze expected to enhance precip
chances along and south of the Highway 84 corridor through southern
MS. /NF/
&&
.AVIATION...Visible satellite imagery showed clear skies over the
region at 14Z. VFR conditions were being observed at all TAF sites
at mid morning. VFR conds will continue until isolated to scattered
TSRA development occurs this aftn and mainly over the eastern half of
MS. Light northwest winds are expected away from widely scattered
afternoon/early evening TSRA. VFR conditions are expected tonight
with only a brief period 10-12Z Sat of MVFR vsby restrictions. /22/
&&
.PREV DISCUSSION... /issued 455 AM CDT FRI AUG 5 2016/
..OPPRESSIVE HEAT TO CONTINUE THROUGH SATURDAY...
SHORT TERM...Today through Saturday Night...A weak disturbance
dropping south down the backside of the persistent upper level
"heat" ridge centered to our west was responsible for a fair amount
of thunderstorm activity late yesterday (especially across central
and eastern Mississippi). Analysis early this morning suggests
another one or two weak disturbances will probably pivot south into
our region through today, one of which being a remnant MCV emanating
from a decaying convective complex in the Middle Mississippi Valley
in the past few hours. Moisture, instability, and heat across the
region will remain quite highs through the at least the first half
of the day and this will do two things: Allow heat index values to
peak at dangerous levels and yield plenty of fuel for some locally
robust thunderstorm activity this afternoon. We have kept the
excessive heat warning going in western zones through this afternoon
with a heat advisory elsewhere and this heat advisory has been
extended for all areas through Saturday. We will defer to the day
shift to make a decision on whether a targeted limited risk should
be mentioned in the HWO after they do a morning post-sounding
assessment because the overall synoptic situation suggests that
while many strong storms will be possible, any truly severe storms
should likely be very isolated in nature.
Most of the convection should die off this evening with tomorrow the
bulk of daytime convection probably shifting toward the coast and
also north toward a frontal boundary heading into the Mid South.
This may allow temperatures to heat up a little more than today in
some areas, although increased mixing may limit late-day dewpoints
slightly and keep all areas from getting to excessive heat warning
criteria. The mentioned cold front will be slowly approaching
northern zones tomorrow evening through overnight and could keep
some shower and storm chances going for locations near the Highway
82 corridor well into the night. Elsewhere, anticipate most of the
activity to diminish in the evening. /BB/
LONG TERM...Sunday through Thursday night...The global models
continue to suggest that a weak frontal boundary will drop down into
the area on Sunday, along with PWATS climbing to 2.3-2.5 inches
across most of the area. Due to these factors, expect increased
thunderstorm activity across the area and slightly cooler high temps
in the low/mid 90s. Due to the very humid air over the area on
Sunday, heat indices will continue to climb above 105 for much of
the area once again.
On Monday the global models develop A Hybrid cut-off a low over the
southeast and also have varying solutions for the movement of this
low. The ECMWF is the strongest with this feature and slowly drifts
the low west over Alabama and keeps it almost stationary through
Thursday. The GFS is not as strong and drifts the low further west
over the area. The movement of this feature will dictate our weather
Monday through Thursday. Either way the models suggest plenty of
moisture with PWATS above 2.0 inches through the end of the period,
with scattered showers and thunderstorms each day in the extended.
With the increased moisture, clouds and diurnal thunderstorm
activity, expect slightly cooler temperatures for most of next week
with highs generally low/mid 90s./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 97 76 98 76 / 33 19 27 26
Meridian 98 75 99 76 / 31 20 27 30
Vicksburg 98 75 98 77 / 31 17 22 24
Hattiesburg 96 74 96 75 / 45 21 40 24
Natchez 95 75 96 76 / 36 18 36 22
Greenville 98 76 99 77 / 22 14 19 22
Greenwood 98 75 98 76 / 22 16 17 26
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT Saturday for MSZ026>033-036>039-
042>046-048>066-072>074.
Excessive Heat Warning until 8 PM CDT this evening for MSZ018-
019-025-034-035-040-041-047.
Heat Advisory from 8 PM this evening to 7 PM CDT Saturday for
MSZ018-019-025-034-035-040-041-047.
LA...Excessive Heat Warning until 8 PM CDT this evening for
LAZ007>009-015-016-023>026.
Heat Advisory from 8 PM this evening to 7 PM CDT Saturday for
LAZ007>009-015-016-023>026.
AR...Excessive Heat Warning until 8 PM CDT this evening for ARZ074-
075.
Heat Advisory from 8 PM this evening to 7 PM CDT Saturday for
ARZ074-075.
&&Hazardous weather outlook, Aug 5, 2:49 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT FRI AUG 5 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-062000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- 249 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY EXCESSIVE HEAT THREAT...SIGNIFICANT TIMING...THIS AFTERNOON AND AGAIN SATURDAY THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES PEAKING BETWEEN 110 AND 115 DEGREES THIS AFTERNOON THROUGH 8 PM. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THESE LOCATIONS UNTIL 8 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY ELEVATED HEAT ISSUES WILL PERSIST ACROSS MUCH OF THE ARKLAMISS DELTA THROUGH SUNDAY ALTHOUGH THE OVERALL LEVEL OF HEAT STRESS MAY TEND TO VERY GRADUALLY IMPROVE. PEAK HEAT INDEX VALUES UP TO 110 DEGREES WILL BE POSSIBLE THROUGH SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ026>033-036>039-042>046-048>066-072>074-062000- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 249 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN SATURDAY THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES AT TIMES THIS AFTERNOON THROUGH 8 PM THIS EVENING. A HEAT ADVISORY IS IN EFFECT FOR THESE LOCATIONS UNTIL 7 PM SATURDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY ELEVATED HEAT ISSUES WILL PERSIST ACROSS MUCH OF THE ARKLAMISS DELTA THROUGH SUNDAY ALTHOUGH THE OVERALL LEVEL OF HEAT STRESS MAY TEND TO VERY GRADUALLY IMPROVE. PEAK HEAT INDEX VALUES UP TO 110 DEGREES WILL BE POSSIBLE THROUGH SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 5, 3:16 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT FRI AUG 5 2016
MSZ040-047-052030-
ISSAQUENA MS-WARREN MS-
316 PM CDT FRI AUG 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 330 PM CDT...
AT 316 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR VALLEY PARK...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OAK RIDGE AROUND 330 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3265 9089 3266 9073 3264 9071 3264 9069
3263 9070 3262 9072 3262 9069 3259 9069
3259 9066 3255 9065 3254 9065 3244 9060
3244 9088
TIME...MOT...LOC 2016Z 336DEG 13KT 3263 9076
CMESpecial weather statement, Aug 5, 3:24 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 324 PM CDT FRI AUG 5 2016 MSZ045-052100- NESHOBA MS- 324 PM CDT FRI AUG 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NESHOBA COUNTY UNTIL 400 PM CDT... AT 324 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PEARL RIVER...OR NEAR PHILADELPHIA...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PHILADELPHIA...PEARL RIVER...DIXON...BURNSIDE... BETHSAIDA AND TUCKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL MAY DEVELOP WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3286 8926 3289 8906 3266 8900 3262 8928 TIME...MOT...LOC 2024Z 346DEG 11KT 3281 8918 CME
Special weather statement, Aug 5, 3:28 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT FRI AUG 5 2016
MSZ026-052045-
GRENADA MS-
328 PM CDT FRI AUG 5 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GRENADA COUNTY UNTIL 345
PM CDT...
AT 328 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GRENADA...MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GRENADA AROUND 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR GRENADA LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3387 8977 3387 8966 3372 8958 3371 8986
3389 8991 3390 8987 3390 8977
TIME...MOT...LOC 2028Z 346DEG 11KT 3385 8979
CMESpecial weather statement, Aug 5, 3:29 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT FRI AUG 5 2016
MSZ029-032-033-052115-
OKTIBBEHA MS-CHOCTAW MS-WEBSTER MS-
329 PM CDT FRI AUG 5 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBSTER...
NORTHWESTERN OKTIBBEHA AND NORTHEASTERN CHOCTAW COUNTIES THROUGH 415
PM CDT...
AT 328 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CUMBERLAND...OR 13 MILES SOUTHWEST OF MONTPELIER...MOVING
SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MABEN...MATHISTON...SHERWOOD...CUMBERLAND AND CLARKSON.
LAT...LON 3360 8902 3356 8902 3356 8899 3344 8907
3354 8927 3367 8918
TIME...MOT...LOC 2028Z 030DEG 6KT 3359 8912
LAMBSpecial weather statement, Aug 5, 3:51 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT FRI AUG 5 2016
MSZ043-052115-
MADISON MS-
351 PM CDT FRI AUG 5 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON COUNTY
UNTIL 415 PM CDT...
AT 351 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CANTON...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GLUCKSTADT AROUND 415 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3249 8996 3250 8998 3248 8999 3249 9000
3247 9002 3251 9018 3270 8999 3258 8988
TIME...MOT...LOC 2051Z 037DEG 8KT 3259 9002
CMESpecial weather statement, Aug 5, 3:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 354 PM CDT FRI AUG 5 2016 MSZ026>028-052115- CARROLL MS-GRENADA MS-MONTGOMERY MS- 354 PM CDT FRI AUG 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...SOUTH CENTRAL GRENADA AND NORTH CENTRAL CARROLL COUNTIES UNTIL 415 PM CDT... AT 353 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER ELLIOTT...OR NEAR GRENADA...MOVING SOUTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... JEFFERSON AND DUCK HILL AROUND 405 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3376 8988 3377 8966 3354 8962 3356 8993 TIME...MOT...LOC 2053Z 356DEG 22KT 3370 8977 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:33 PM CDT | Special Weather Statement | JAN | Kemper | 27 min |
| Aug 5, 1:56 PM CDT | Special Weather Statement | JAN | Humphreys | 64 min |
| Aug 5, 2:10 PM CDT | Special Weather Statement | JAN | Smith | 20 min |
| Aug 5, 2:30 PM CDT | Special Weather Statement | JAN | Sharkey | 30 min |
| Aug 5, 3:16 PM CDT | Special Weather Statement | JAN | Warren | 14 min |
| Aug 5, 3:24 PM CDT | Special Weather Statement | JAN | Neshoba | 36 min |
| Aug 5, 3:28 PM CDT | Special Weather Statement | JAN | Grenada | 17 min |
| Aug 5, 3:29 PM CDT | Special Weather Statement | JAN | Webster | 46 min |
| Aug 5, 3:51 PM CDT | Special Weather Statement | JAN | Madison | 24 min |
| Aug 5, 3:54 PM CDT | Special Weather Statement | JAN | Grenada | 21 min |
| Aug 5, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 32 min |
| Aug 5, 4:13 PM CDT | Special Weather Statement | JAN | Scott | 32 min |
| Aug 5, 4:20 PM CDT | Special Weather Statement | JAN | Choctaw | 25 min |
| Aug 5, 4:28 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Aug 5, 4:42 PM CDT | Special Weather Statement | JAN | Simpson | 18 min |
| Aug 5, 4:54 PM CDT | Special Weather Statement | JAN | Jasper | 21 min |
| Aug 5, 5:00 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Aug 5, 5:03 PM CDT | Special Weather Statement | JAN | Attala | 27 min |
| Aug 5, 5:11 PM CDT | Special Weather Statement | JAN | Carroll | 34 min |
| Aug 5, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 46 min |
| Aug 5, 5:31 PM CDT | Special Weather Statement | JAN | Copiah | 29 min |
| Aug 5, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 33 min |
| Aug 5, 5:47 PM CDT | Special Weather Statement | JAN | Simpson | 28 min |
| Aug 5, 5:59 PM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Aug 5, 6:33 PM CDT | Special Weather Statement | JAN | Franklin | 27 min |
| Aug 5, 6:34 PM CDT | Special Weather Statement | JAN | Lawrence | 26 min |
| Aug 5, 6:46 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.